Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 20, NWS Tulsa, OK

December 13, 20224 counties in Arkansas; 6 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Dec 13, 2022, 2:46 AM CST for 4 counties in Arkansas; 6 counties in Oklahoma. It took effect at Dec 13, 2022, 6:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2022, 2:46 AM CST (08:46 UTC)
In effect from
Dec 13, 2022, 6:00 AM CST
Expired
Dec 13, 2022, 12:00 PM CST
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WWUS74 KTSA 130846
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
246 AM CST Tue Dec 13 2022

ARZ001-002-010-011-OKZ057-058-062-063-068-069-131700-
/O.NEW.KTSA.WI.Y.0020.221213T1200Z-221213T1800Z/
Benton-Carroll-Washington AR-Madison-Craig-Ottawa-Mayes-Delaware-
Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Vinita, 
Miami, Pryor, Grove, Jay, Tahlequah, and Stilwell
246 AM CST Tue Dec 13 2022

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON CST
TODAY...

* WHAT...Southeast winds 15 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...In Arkansas, Benton, Carroll, Washington AR and 
  Madison Counties. In Oklahoma, Craig, Ottawa, Mayes, Delaware, 
  Cherokee and Adair Counties.

* WHEN...From 6 AM this morning to noon CST today.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
1 follow-up statement
514 
WWUS74 KTSA 131803
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1203 PM CST Tue Dec 13 2022

ARZ001-002-010-011-OKZ057-058-062-063-068-069-131915-
/O.EXP.KTSA.WI.Y.0020.000000T0000Z-221213T1800Z/
Benton-Carroll-Washington AR-Madison-Craig-Ottawa-Mayes-Delaware-
Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Vinita, 
Miami, Pryor, Grove, Jay, Tahlequah, and Stilwell
1203 PM CST Tue Dec 13 2022

...WIND ADVISORY HAS EXPIRED...

Winds have remained below advisory levels with gusts of 20 to 35 mph 
with similar wind gusts expected through the remainder of the afternoon.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 12, 10:43 PM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Dec 12, 10:43 PM CST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1043 PM CST Mon Dec 12 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 936 PM CST Mon Dec 12 2022

Initial band of showers is now moving into far eastern OK, with a
break in coverage at least temporarily in areas west of US Highway
69. Expectation is that strengthening warm advection pattern
through tonight will ultimately lead to re-expanding showers and
isolated to scattered elevated thunderstorms across the forecast
area during the night, and as such the going likely to
categorical POPs will be maintained. Line of strong to severe
storms expanding across TX/OK Panhandle region will move into
eastern OK 09-12z it appears, with low instability but high shear
supporting a low-end severe threat during that time, primarily
hail in elevated cores.

Only change to forecast was to speed up initial arrival of
showers into region near the AR/OK border and into western AR
through 06z. Remainder of forecast trending well.

&&

.LONG TERM...
(Tuesday through Monday)
Issued at 214 PM CST Mon Dec 12 2022

The greatest chances of thunderstorms will occur Tuesday morning into
early Tuesday afternoon as the cold front advances across eastern Oklahoma
and western Arkansas. While the wind field will be very favorable for severe
storms, the instability will be rather limited. Most of the storms will be
elevated in nature with large hail possible with the strongest storms.
However, a few surface based storms may be possible late Tuesday morning/
early Tuesday afternoon across portions of southeast Oklahoma and
western Arkansas in the warm sector in the vicinity of the advancing
cold front. These storms will be capable of producing damaging winds
in addition to the large hail. There is also a low chance for a tornado
if surface based storms occur. Locally heavy rains will also be possible
with the stronger storms. The showers and storms are set to exit the area
by early Tuesday afternoon.

The sun will make its long awaited appearance in the wake of the Pacific
cold front Tuesday afternoon as skies clear from west to east. Another
cold front will surge through the region Tuesday night into Wednesday
morning. High pressure will settle into the area for the remainder of
the work week resulting in cooler and drier conditions. The next chance
of precipitation is forecast to occur Sunday night as the next storm
system moves into the area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1043 PM CST Mon Dec 12 2022

Ceilings becoming IFR area wide with areas of light fog and drizzle
developing. Scattered showers will intermittently impact sites ahead
of stronger convection moving into wrn OK at this time. This stronger
convection moves into ern OK sites very late tonight, and exits nwrn
AR early Tuesday afternoon. Improving flight conditions expected
Tuesday afternoon ern OK sites behind the cold front, and this
improvement will likely reach nwrn AR sites 00-03z.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   51  64  33  48 /  80  90   0   0
FSM   47  65  42  55 /  70 100  10   0
MLC   53  63  38  50 /  70 100   0   0
BVO   48  63  29  45 /  80  90   0   0
FYV   47  63  38  53 /  70 100  10   0
BYV   44  60  42  52 /  60  90  10   0
MKO   48  63  36  49 /  80 100   0   0
MIO   48  60  32  45 /  80 100  10   0
F10   51  63  34  49 /  80 100   0   0
HHW   52  63  43  54 /  70  90  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....10
AVIATION...69
Hazardous weather outlook, Dec 12, 12:55 PM CST, 13 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1255 PM CST Mon Dec 12 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1255 PM CST Mon Dec 12 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After midnight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma; Northwest Arkansas.
	ONSET...After 5 PM.

DISCUSSION...

Showers and a few thunderstorms will gradually increase in
coverage this evening into the overnight hours as a strong upper
level storm system begins to move east out of the Rockies into the
central Plains. Thunderstorm intensity may increase late tonight
to the west of Highway 75, with an isolated severe wind gust or
large hail possible with the strongest storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
WEDNESDAY thru SUNDAY...No Hazards.

EXTENDED DISCUSSION...

A band of showers and embedded thunderstorms will sweep west to
east across the region during the morning and midday hours on
Tuesday, and will move east of the area by early afternoon. There
is a limited risk of severe storms, mainly across southeast
Oklahoma, as these storms sweep thru. Damaging winds are the
primary threat along with a low, but non-zero, tornado threat.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 5:55 AM CSTSpecial Weather StatementTSAOkfuskee35 min
Dec 13, 6:38 AM CSTSpecial Weather StatementTSAOkfuskee37 min
Dec 13, 7:14 AM CSTSpecial Weather StatementTSAMcIntosh, Okmulgee31 min
Dec 13, 7:42 AM CSTSpecial Weather StatementTSAOkmulgee33 min
Dec 13, 7:46 AM CSTSpecial Weather StatementTSAMcIntosh, Pittsburg44 min
Dec 13, 8:48 AM CSTSpecial Weather StatementTSAMcIntosh27 min
Dec 13, 10:44 AM CSTSpecial Weather StatementTSAChoctaw31 min
Dec 13, 11:03 AM CSTTornado WarningTSAChoctaw42 min
Dec 13, 11:11 AM CSTSpecial Weather StatementTSALeFlore34 min

Nearby

Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.